MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arteriosclerosis/ Atherosclerosis (4437); Restenosis (4576)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Elegance study.It was reported that a target lesion revascularization (tlr) occurred.The subject underwent treatment with the ranger paclitaxel-coated pta balloon catheter on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was in the right proximal superficial femoral artery (sfa), right mid-sfa extending up to right distal-sfa with 5.0 mm proximal reference vessel diameter and 5.0 mm distal reference vessel diameter.The lesion length of 60 mm and 100% stenosis (classified as tasc ii a lesion).Prior to target lesion treatment with study device, pre-dilation was performed using 4 mm x 80 mm armada 35 otw pta balloon.Treatment of target lesion was performed by dilation using study device of size 4 mm x 80 mm ranger paclitaxel-coated pta balloon catheter.Following treatment, the final residual stenosis was noted to be 10%.On the same day, the subject was discharged from hospital on antiplatelet therapy.On (b)(6) 2023, the subject presented to the hospital with symptoms of intermittent claudication.On the same day, right lower extremity angiography revealed occlusion of the right proximal-sfa, mid-sfa and distal-sfa.Additional treatment as performed with balloon angioplasty using 4 mm x 100 mm charger balloon followed by placement of 4.5 mm x 40 mm supera stent.Post-dilation with 4 mm x 100 mm charger balloon, the final residual stenosis was noted to be 0%.
 
Additional Manufacturer Narrative
A1: (b)(6).
 
Event or Problem Description
Elegance study it was reported that a target lesion revascularization (tlr) occurred.The subject underwent treatment with the ranger paclitaxel-coated pta balloon catheter on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was in the right proximal superficial femoral artery (sfa), right mid-sfa extending up to right distal-sfa with 5.0 mm proximal reference vessel diameter and 5.0 mm distal reference vessel diameter.The lesion length of 60 mm and 100% stenosis (classified as tasc ii a lesion).Prior to target lesion treatment with study device, pre-dilation was performed using 4 mm x 80 mm armada 35 otw pta balloon.Treatment of target lesion was performed by dilation using study device of size 4 mm x 80 mm ranger paclitaxel-coated pta balloon catheter.Following treatment, the final residual stenosis was noted to be 10%.On the same day, the subject was discharged from hospital on antiplatelet therapy.On (b)(6) 2023, the subject presented to the hospital with symptoms of intermittent claudication.On the same day, right lower extremity angiography revealed occlusion of the right proximal-sfa, mid-sfa and distal-sfa.Additional treatment as performed with balloon angioplasty using 4 mm x 100 mm charger balloon followed by placement of 4.5 mm x 40 mm supera stent.Post-dilation with 4 mm x 100 mm charger balloon, the final residual stenosis was noted to be 0%.Additional information was received that changed the target location.The right proximal/distal sfa was removed, and the right proximal/mid/distal popliteal artery was added.
 
Additional Manufacturer Narrative
A1: (b)(6).
 
Event or Problem Description
Elegance study: it was reported that a target lesion revascularization (tlr) occurred.The subject underwent treatment with the ranger paclitaxel-coated pta balloon catheter on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was in the right proximal superficial femoral artery (sfa), right mid-sfa extending up to right distal-sfa with 5.0 mm proximal reference vessel diameter and 5.0 mm distal reference vessel diameter.The lesion length of 60 mm and 100% stenosis (classified as tasc ii a lesion).Prior to target lesion treatment with study device, pre-dilation was performed using 4 mm x 80 mm armada 35 otw pta balloon.Treatment of target lesion was performed by dilation using study device of size 4 mm x 80 mm ranger paclitaxel-coated pta balloon catheter.Following treatment, the final residual stenosis was noted to be 10%.On the same day, the subject was discharged from hospital on antiplatelet therapy.On (b)(6) 2023, the subject presented to the hospital with symptoms of intermittent claudication.On the same day, right lower extremity angiography revealed occlusion of the right proximal-sfa, mid-sfa and distal-sfa.Additional treatment as performed with balloon angioplasty using 4 mm x 100 mm charger balloon followed by placement of 4.5 mm x 40 mm supera stent.Post-dilation with 4 mm x 100 mm charger balloon, the final residual stenosis was noted to be 0%.Additional information was received that changed the target location.The right proximal/distal sfa was removed, and the right proximal/mid/distal popliteal artery was added.Additional information was received that updated the onset date to (b)(6) 2023, as the subject had presented previous to (b)(6) 2023 with persistent right lower extremity claudication and no change in symptoms.Subject underwent duplex ultrasound which revealed loss of normal triphasic wave form and greater than 50% stenosis from right distal sfa to the popliteal artery without focal velocity elevation.Based on the underlying symptomatic condition and diagnostic results, subject was scheduled to undergo repeat angiography with possible intervention at a later date.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17034993
Report Number2124215-2023-27535
Device Sequence Number15051266
Product Code ONU
UDI-Device Identifier08714729975809
UDI-Public08714729975809
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number02090H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer09/26/2023
02/12/2024
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date10/18/2023
02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age55 YR
Patient SexFemale
Patient RaceWhite